Arkansas, 2007

Damaging Wind in Arkansas, March 14, 2007

March 14, 2007 · NWS LZK · 1 event in 1 county or zone

A band of thunderstorms, triggered by an upper level low pressure system passing to the south of Arkansas, produced isolated severe storms in southern Arkansas on the 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A band of thunderstorms, triggered by an upper level low pressure system passing to the south of Arkansas, produced isolated severe storms in southern Arkansas on the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 14, 1:15 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 14, 1:15 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT WED MAR 14 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
UPPER LOW SPINNING OVER NORTH TEXAS WILL MOVE ACROSS THE ARKLATEX
REGION AND SOUTHERN ARKANSAS THROUGH TONIGHT. MODELS STILL AGREEING
ON BIG SWATH OF MOISTURE COMING UP FROM LOUISIANA DURING THE EVENING
AS THE LOW MOVES ACROSS TO THE SOUTH OF ARKANSAS. THIS WILL KEEP
SHOWERS LIKELY OVER ABOUT THE EASTERN HALF OF THE AREA. AS THE LOW
MOVES EAST AND OUT OF THE AREA...DRIER AIR WILL MOVE INTO THE
REGION...WITH MOISTURE SIGNIFICANTLY DECREASING.

FOCUS THEN SHIFTS TO WEAK FRONTAL BOUNDARY APPROACHING FROM THE
NORTH. UPPER LOW WILL PULL THE FRONT FORWARD AND INTO THE REGION
THURSDAY NIGHT. HOWEVER...MODELS NOW ARE MUCH MORE PESSIMISTIC WITH
THE MOISTURE ASSOCIATED WITH THE SYSTEM...AND HAVE BEEN FOR THE LAST
SEVERAL RUNS. THEREFORE...HAVE REDUCED POPS...AND ENDED PRECIP BY
12Z FRIDAY MORNING...AS THE FRONT WASHES OUT INVOF SOUTHERN
ARKANSAS/NORTHERN LOUISIANA.

AS FAR AS TEMPERATURES GO...WITH THE PASSAGE OF THE UPPER LOW...
READINGS WILL GO BACK DOWN TO SLIGHTLY BELOW NORMAL LEVELS...AS
NORTHWESTERLY FLOW SETS UP IN THE UPPER LEVELS.
&&

.LONG TERM...SATURDAY THROUGH WEDNESDAY
NORTHWESTERLY FLOW ALOFT WILL BE PREDOMINANT AT THE BEGINNING OF THE
PERIOD...WITH A SURFACE RIDGE OVER THE REGION. BELOW NORMAL
TEMPERATURES WILL BE PRESENT INITIALLY. HOWEVER...BY THE BEGINNING
OF THE WEEK...A WARMING TREND WILL TAKE PLACE AS THE SURFACE RIDGE
MOVES EASTWARD...AND WEAK RETURN FLOW SETS UP. BY MONDAY...UPPER
FLOW WILL BEGIN TO FLATTEN OUT A BIT...AS A SURFACE FRONT APPROACHES
THE REGION. THIS WILL ACT TO SLOW THE SYSTEM DOWN A BIT. ANOTHER
INHIBITING FACTOR WILL BE THE STRENGTHENING OF A MID-LEVEL RIDGE
CENTERED OVER THE CENTRAL GULF COAST REGION. THE FRONT WILL LIKELY
STALL OUT INVOF SOUTHERN MISSOURI OR NORTHEAST OKLAHOMA BY TUESDAY.
WILL KEEP SLIGHT CHANCE POPS IN FOR TUESDAY THROUGH WEDNESDAY...AS
SEVERAL IMPULSES MOVE THROUGH IN THE MEAN FLOW...AND INTERACT WITH
MOISTURE IN THE WARM SECTOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  65  41  58 /  60  30  30  10
CAMDEN AR         55  77  48  66 /  70  30  30  10
HARRISON AR       51  64  38  58 /  30  30  30  10
HOT SPRINGS AR    54  73  48  64 /  60  30  30  10
LITTLE ROCK   AR  56  72  47  63 /  70  30  30  10
MONTICELLO AR     57  73  49  64 /  70  30  30  10
MOUNT IDA AR      50  74  44  63 /  50  30  30  10
MOUNTAIN HOME AR  53  65  39  60 /  40  30  30  10
NEWPORT AR        54  65  42  59 /  70  40  30  10
PINE BLUFF AR     56  73  48  63 /  70  30  30  10
RUSSELLVILLE AR   51  68  41  61 /  50  30  30  10
SEARCY AR         54  71  45  61 /  70  40  30  10
STUTTGART AR      56  71  47  61 /  70  40  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT AND LONG TERM...57/222
Hazardous weather outlook, Mar 14, 4:00 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAR 14 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REST OF TODAY AND TONIGHT

AN UPPER LEVEL LOW WILL MOVE TOWARD THE AREA TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY. THE MAIN SEVERE WEATHER
AND HEAVY RAINS ARE EXPECTED TO BE TO THE SOUTH OF ARKANSAS.
HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH MARGINALLY LARGE
HAIL OR DAMAGING WIND GUSTS CANNOT BE RULED OUT. SOME LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS ARKANSAS ON THURSDAY. AN UPPER LEVEL
LOW BEHIND THE FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AFTER THE FRONT PASSES. SEVERE WEATHER IS GENERALLY
NOT EXPECTED BUT ONCE AGAIN AN ISOLATED THUNDERSTORM OR TWO
COULD BECOME STRONG ENOUGH LATE THURSDAY AFTERNOON AND EVENING
TO PRODUCE MARGINALLY SEVERE HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

29

The radar

The Little Rock radar (KLZK), 159 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
March 14, 2:42 PM CST
Where
Drew County, 1 mi E of Lacey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.450, -91.833

Thunderstorm winds caused minor damage to a horse barn on Valley Junction Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11203.